Wednesday, May 22, 2024
Homemy-turnOzempic gave me an excruciating side effect

Ozempic gave me an excruciating side effect

My story with Ozempic is worse than others. I’m a professor in Texas with an MD from Mexico, and I’ve had type 2 diabetes for more than 20 years. I used metformin for the last two decades and I experienced some gastrointestinal side effects.

The main reason why I started injecting Ozempic in April 2023 was because it was only a once-a-week injection, and I was tired of taking a lot of medications twice a day for so long.

I was also excited to start with Ozempic because I wanted to use fewer drugs; I didn’t want to have to take a medication multiple times a day.

My glucose level was great after taking Ozempic for the first week. I also suffered mild depression when I started with Ozempic, though it disappeared after one week.

But immediately after, I noticed a severe, burning pain in my back, shoulders, and arms. I was in excruciating pain. I had COVID before that, so I thought it was post-COVID neuropathy pain.

The burning pain in the back never disappeared. But in August, a worse burning pain in my genital area and buttocks appeared.

I noticed “pieces” of skin on my toilet seat and on the tissue paper when I cleaned the area. I checked, and my genitals, anus, and buttocks were severely burned, some areas with charred skin. It was as if I was exposed to sunlight for days.

The pain was so intense that I called my doctor. He immediately told me to discontinue Ozempic, and he told me it may have caused this issue, as one of the less talked about side effects is rashes, itching, or hives.

I panicked because I knew that these adverse effects were not normal.

I called the Ozempic 1-800 number and reported the issue, and I also reported it to the FDA. I researched on the internet and found that Ozempic can indeed cause hives, rashes, and other adverse effects.

After 20 days, I discontinued the medication and I noticed that I started to heal. I still feel a burning sensation in my back, but it’s not as bad as before. My friends and family are so worried and scared about the use of Ozempic.

The last time I injected myself was on September 5. The area is healing, but it still hurts when I have to urinate or defecate, and it often starts peeling again because of the friction.

I’m on a very strict diet and not taking any medication at this moment in time, but this will change in a few weeks. I want to heal before I start again with any medication, and due to the strict diet, my level of glucose is thankfully under control.

Ozempic helped me but I thought I was going to die at one point, because of what was happening to my body.

It was very good for my glucose levels, but I still don’t recommend the use of Ozempic because it has so many adverse effects that worried me and my family.

Dr. Maria E. Rosas is a college professor.

All views expressed in this article are the author’s own.

Do you have a unique experience or personal story to share? Email the My Turn team at myturn@newsweek.com.

RELATED ARTICLES
- Advertisment -

Most Popular